Alert archive / New York / River Flood Warnings in 2009

River Flood Warning 20, NWS Buffalo, NY

August 10, 20094 counties in New York

NWS Buffalo, NY issued this river flood warning at Aug 10, 2009, 12:56 AM EDT for 4 counties in New York. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2009, 12:56 AM EDT (04:56 UTC)
Expired
Aug 10, 2009, 1:39 PM EDT
In force
13 hr
Issued by
NWS Buffalo, NY
Flood severity
Moderate

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cattaraugus Creek at Gowanda (GOWN6). The gauge peaked at 13.34 ft at Aug 10, 2009, 8:00 AM EDT.

actionminormoderatemajor51008/1008/11
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04213500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KBUF 100456
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1256 AM EDT MON AUG 10 2009

...THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NEW YORK...

  CATTARAUGUS CREEK AT GOWANDA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC009-013-029-121-101056-
/O.NEW.KBUF.FL.W.0020.090810T0456Z-090810T1731Z/
/GOWN6.2.ER.090810T0422Z.090810T0600Z.090810T1131Z.NR/
1256 AM EDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CATTARAUGUS CREEK AT GOWANDA
* UNTIL THIS AFTERNOON.
* AT 1 AM MONDAY THE STAGE WAS 11.4 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 12.3 FEET
  EARLY THIS MORNING.
* IMPACT...AT 12.0 FEET...MODERATE FLOOD...CREEK OVERFLOWS LEFT BANK 
  0.5 TO 1 MILE DOWNSTREAM FROM GOWANDA...SOME RESIDENTIAL AREAS 
  BEGIN TO FLOOD. CONTINUED FLOODING ON RIGHT BANK. FLOODING ALSO 
  POSSIBLE IN ARCADE, AT SUNSET BAY ON LAKE ERIE, AND ALONG THATCHER 
  BROOK IN GOWANDA.

$$
5 follow-up statements
000 
WGUS41 KBUF 100524
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
124 AM EDT MON AUG 10 2009

...FORECAST FLOODING CHANGED FROM MODERATE TO RECORD SEVERITY FOR THE
FOLLOWING RIVERS IN NEW YORK...
  CATTARAUGUS CREEK AT GOWANDA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC009-013-029-121-101124-
/O.EXT.KBUF.FL.W.0020.000000T0000Z-090810T2002Z/
/GOWN6.3.ER.090810T0422Z.090810T0600Z.090810T1402Z.NR/
124 AM EDT MON AUG 10 2009

...FORECAST FLOODING INCREASED FROM MODERATE TO RECORD SEVERITY...

THE FLOOD WARNING CONTINUES FOR 
  THE CATTARAUGUS CREEK AT GOWANDA
* UNTIL THIS AFTERNOON.
* AT 1 AM MONDAY THE STAGE WAS 12.9 FEET AND RISING.
* MODERATE FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 14.8 FEET
  EARLY THIS MORNING.
* IMPACT...AT 14.0 FEET...MAJOR FLOOD...EXTREME RESIDENTIAL AND 
  COMMERCIAL FLOODING ALONG LEFT BANK 0.5 TO 1 MILE DOWNSTREAM FROM 
  GOWANDA. ALSO SOME FLOODING 1 TO 2 MILES UPSTREAM. THATCHER BROOK 
  CAN COMPLICATE THE SITUATION IN GOWANDA.  SERIOUS FLOODING IS 
  POSSIBLE AT SUNSET BAY NEAR LAKE ERIE.

$$
000 
WGUS81 KBUF 100645
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
245 AM EDT MON AUG 10 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  CATTARAUGUS CREEK AT GOWANDA


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC009-013-029-121-101245-
/O.EXT.KBUF.FL.W.0020.000000T0000Z-090810T1716Z/
/GOWN6.2.ER.090810T0422Z.090810T0435Z.090810T1116Z.NR/
245 AM EDT MON AUG 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE CATTARAUGUS CREEK AT GOWANDA
* UNTIL THIS AFTERNOON.
* AT 220 AM MONDAY THE STAGE WAS 12.7 FEET AND FALLING.
* MODERATE FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER CRESTED AT 12.9 FEET AND IS EXPECTED TO DROP 
  BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT 12.0 FEET...MODERATE FLOOD...CREEK OVERFLOWS LEFT BANK 
  0.5 TO 1 MILE DOWNSTREAM FROM GOWANDA...SOME RESIDENTIAL AREAS 
  BEGIN TO FLOOD. CONTINUED FLOODING ON RIGHT BANK. FLOODING ALSO 
  POSSIBLE IN ARCADE, AT SUNSET BAY ON LAKE ERIE, AND ALONG THATCHER 
  BROOK IN GOWANDA.

$$
000 
WGUS81 KBUF 101229
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
829 AM EDT MON AUG 10 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  CATTARAUGUS CREEK AT GOWANDA
  CAZENOVIA CREEK NEAR EBENEZER


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC009-013-029-121-101829-
/O.EXT.KBUF.FL.W.0020.000000T0000Z-090811T0307Z/
/GOWN6.2.ER.090810T0422Z.090810T1130Z.090810T2107Z.NR/
829 AM EDT MON AUG 10 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CATTARAUGUS CREEK AT GOWANDA
* UNTIL THIS EVENING.
* AT 8 AM MONDAY THE STAGE WAS 13.3 FEET AND STEADY.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST NOW AND IS EXPECTED TO DROP 
  BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 14.0 FEET...MAJOR FLOOD...EXTREME RESIDENTIAL AND 
  COMMERCIAL FLOODING ALONG LEFT BANK 0.5 TO 1 MILE DOWNSTREAM FROM 
  GOWANDA. ALSO SOME FLOODING 1 TO 2 MILES UPSTREAM. THATCHER BROOK 
  CAN COMPLICATE THE SITUATION IN GOWANDA.  SERIOUS FLOODING IS 
  POSSIBLE AT SUNSET BAY NEAR LAKE ERIE.

$$

NYC029-101829-
/O.EXT.KBUF.FL.W.0021.000000T0000Z-090810T2229Z/
/EBZN6.3.ER.090810T0627Z.090810T1000Z.090810T1629Z.UU/
829 AM EDT MON AUG 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE CAZENOVIA CREEK NEAR EBENEZER
* UNTIL THIS EVENING.
* AT 7 AM MONDAY THE STAGE WAS 13.8 FEET AND STEADY.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST NOW AND IS EXPECTED TO DROP 
  BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 14.0 FEET...WIDESPREAD FLOODING IN CAZENOVIA PARK, 
  SOUTHGATE PLAZA AREA, MILL ROAD AND SENECA STREETS IN WEST SENECA, 
  PARKSIDE DRIVE WILLOWDALE ROAD. HOMES EAST OF ORCHARD PARK ROAD 
  THREATENED. LEVEL NEAR TOP OF CONTROLS IN SOUTH BUFFALO DOWNSTREAM 
  FROM CAZENOVIA PARK. LOCALIZED FLOODING UPSTREAM IN EAST AURORA AND
  ORCHARD PARK.

$$
000 
WGUS81 KBUF 101418
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1018 AM EDT MON AUG 10 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  CAZENOVIA CREEK NEAR EBENEZER

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  CATTARAUGUS CREEK AT GOWANDA
  CAYUGA CREEK NEAR LANCASTER


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC009-013-029-121-102018-
/O.CON.KBUF.FL.W.0020.000000T0000Z-090811T0307Z/
/GOWN6.2.ER.090810T0422Z.090810T1130Z.090810T2107Z.NR/
1018 AM EDT MON AUG 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE CATTARAUGUS CREEK AT GOWANDA
* UNTIL THIS EVENING.
* AT 10 AM MONDAY THE STAGE WAS 11.9 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...AND IS EXPECTED TO 
  DROP BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 12.0 FEET...MODERATE FLOOD...CREEK OVERFLOWS LEFT BANK 
  0.5 TO 1 MILE DOWNSTREAM FROM GOWANDA...SOME RESIDENTIAL AREAS 
  BEGIN TO FLOOD. CONTINUED FLOODING ON RIGHT BANK. FLOODING ALSO 
  POSSIBLE IN ARCADE, AT SUNSET BAY ON LAKE ERIE, AND ALONG THATCHER 
  BROOK IN GOWANDA.

$$

NYC029-102018-
/O.EXT.KBUF.FL.W.0021.000000T0000Z-090810T2237Z/
/EBZN6.3.ER.090810T0627Z.090810T1000Z.090810T1637Z.UU/
1018 AM EDT MON AUG 10 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CAZENOVIA CREEK NEAR EBENEZER
* UNTIL THIS EVENING.
* AT 10 AM MONDAY THE STAGE WAS 11.9 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...AND IS EXPECTED TO 
  DROP BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 12.0 FEET...LOCALIZED FLOODING POSSIBLE IN VICINITY OF 
  SOUTHGATE PLAZA IN WEST SENECA CONSIDERABLE FLOODING IN THE 
  CAZENOVIA PARK AREA OF SOUTH BUFFALO AND WEST SENECA.

$$

NYC029-121-102018-
/O.CON.KBUF.FL.W.0022.000000T0000Z-000000T0000Z/
/LCSN6.1.ER.090810T1405Z.090810T1500Z.000000T0000Z.UU/
1018 AM EDT MON AUG 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE CAYUGA CREEK NEAR LANCASTER
* UNTIL FURTHER NOTICE.
* AT 10 AM MONDAY THE STAGE WAS 8.0 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE THIS MORNING 
  AND CREST NEAR 8.1 FEET LATE THIS MORNING.
* IMPACT...AT 8.0 FEET...FLOOD STAGE...MINOR FLOOD. MINOR FLOODING IN 
  LOWLYING AREAS OF LANCASTER AND ALDEN.

$$

SFM
000 
WGUS81 KBUF 101739
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
139 PM EDT MON AUG 10 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  CATTARAUGUS CREEK AT GOWANDA
  CAZENOVIA CREEK NEAR EBENEZER
  CAYUGA CREEK NEAR LANCASTER


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC009-013-029-121-101809-
/O.CAN.KBUF.FL.W.0020.000000T0000Z-090811T0307Z/
/GOWN6.2.ER.090810T0422Z.090810T1130Z.090810T1653Z.NR/
139 PM EDT MON AUG 10 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CATTARAUGUS CREEK AT GOWANDA.
* AT 1 PM MONDAY THE STAGE WAS 9.9 FEET AND FALLING.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE THIS AFTERNOON AND WILL
  CONTINUE TO FALL TO AROUND 8.0 FEET BY TUESDAY MORNING.
* IMPACT...AT 10.0 FEET...FLOOD STAGE-MINOR FLOOD...FLOODING PROBLEMS 
  ALONG RIGHT BANK 0.5 TO 1.0 MI DOWNSTREAM FROM GOWANDA, MOSTLY IN 
  INDUSTRIAL AND COMMERCIAL AREAS. WATCH FOR DEVELOPING PROBLEMS 
  ALONG THATCHER CREEK IN GOWANDA, IN TRAILER COURTS IN THE VILLAGE 
  OF ARCADE, AND AT SUNSET BAY AT THE MOUTH NEAR LAKE ERIE.

$$

NYC029-101809-
/O.CAN.KBUF.FL.W.0021.000000T0000Z-090810T2237Z/
/EBZN6.3.ER.090810T0627Z.090810T1000Z.090810T1520Z.UU/
139 PM EDT MON AUG 10 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CAZENOVIA CREEK NEAR EBENEZER.
* AT 12 PM MONDAY THE STAGE WAS 9.4 FEET AND FALLING.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING AND 
  WILL CONTINUE TO FALL TO AROUND 6.5 FEET BY TUESDAY MORNING.
* IMPACT...AT 10.0 FEET...FLOOD STAGE...MINOR FLOODING CAN BE         
EXPECTED
  IN LOW LYING AREAS EAST OF ORCHARD PARK ROAD AND SOUTH OF RIDGE 
  ROAD IN WEST SENECA. SOME INUNDATION OF CAZENOVIA PARK IN SOUTH 
  BUFFALO.

$$

NYC029-121-101809-
/O.CAN.KBUF.FL.W.0022.000000T0000Z-090810T1739Z/
/LCSN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
139 PM EDT MON AUG 10 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CAYUGA CREEK NEAR LANCASTER.
* AT 1 PM MONDAY THE STAGE WAS 6.5 FEET AND FALLING.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.0 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO AROUND 5.3 FEET BY TUESDAY MORNING.
* IMPACT...AT 8.0 FEET...FLOOD STAGE...MINOR FLOOD. MINOR FLOODING IN 
  LOWLYING AREAS OF LANCASTER AND ALDEN.

$$

SFM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Aug 9, 9:20 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 9, 9:20 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
920 PM EDT SUN AUG 9 2009

.SYNOPSIS...
A SOUTHWEST FLOW OF MUCH WARMER AND MORE HUMID AIR WILL BUILD
INTO THE REGION TONIGHT AND MONDAY. A COLD FRONT IS FORECAST TO
CROSS THE LOWER GREAT LAKES TUESDAY FOLLOWED BY HIGH PRESSURE WHICH
IS EXPECTED TO PROVIDE WESTERN NEW YORK WITH COMFORTABLE WEATHER
CONDITIONS THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
UPDATE AS OF 910 PM...THE FORECAST HAS BEEN UPDATED ONCE AGAIN TO
ACCOUNT FOR THE MCS WORKING ACROSS LAKE ONTARIO...WHICH HAS
STARTED TO BOW OUT AND HAS TURNED MORE TOWARD WESTERN NEW
YORK...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 690
UNTIL 3 AM FOR MUCH OF THE FORECAST AREA. ALL RELEVANT PRODUCTS
HAVE ALREADY BEEN UPDATED AND SENT.

RELEVANT PORTIONS OF THE EARLY AFTERNOON NEAR TERM DISCO FOLLOW...

MONDAY WILL BE A STEAMY DAY. 850 MB TEMPS OF 20C WILL SUPPORT M-U
80S...BUT WITH WET GROUND AND HIGH HUMIDITY IT MAY BE TOUGH TO
REACH 90. ALSO WILL BE LIABLE FOR CONVECTION FROM TIME TO TIME. MAY
SEE SOMETHING EARLY...THEN MORE LATER ON LAKE BOUNDARIES.
IMPOSSIBLE TO PLACE OR TIME. WILL GO WITH 50 POPS AREAWIDE...60
NORTH COUNTRY CLOSER TO FRONT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
VERY HUMID SOUTHWEST FLOW WILL CONTINUE AHEAD OF A COLD FRONT THAT
IS SET TO CROSS WESTERN NEW YORK LATE TUESDAY. THERE IS STILL THE
POTENTIAL FOR THUNDERSTORM ACTIVITY AHEAD OF THAT COLD FRONT AS
WESTERN NEW YORK REMAINS UNDER MODERATE INSTABILITY AND SIGNIFICANT
UNIDIRECTIONAL SHEAR ALOFT.  THIS TYPE OF PATTERN WOULD SUGGEST THE
POTENTIAL FOR DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER
THREAT...HAIL IS POSSIBLE BUT LARGE HAIL IS MORE UNLIKELY AT THIS
TIME BECAUSE THE FREEZING LEVEL IS FORECAST TO BE SO ELEVATED.

IN THE WAKE OF THE COLD FRONTAL PASSAGE LATE TUESDAY A MUCH MORE
COMFORTABLE AIRMASS WILL OVERSPREAD THE REGION THROUGH WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE SHOULD REMAIN IN CONTROL OF OUR WEATHER THROUGH THE
END OF THE WEEK AND INTO THE WEEKEND AND AT THIS TIME WE PLAN TO
KEEP CONDITIONS DRY THROUGH THE PERIOD.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
910 PM UPDATE...STRONG MCS JUST NORTH OF THE AREA CONTINUES TO BOW
OUT AND TURN MORE TOWARDS WESTERN NEW YORK...PROMPTING THE
ISSUANCE OF SEVERE THUNDERSTORM WATCH 690 THROUGH 3 AM. EXPECT THE
LEADING EDGE OF THIS ACTIVITY TO COME THROUGH KIAG AROUND
02Z...AND KROC AND KBUF BETWEEN 02Z AND 03Z...BEFORE CROSSING THE
REMAINDER OF WESTERN NEW YORK THROUGH THE EARLY OVERNIGHT HOURS.
THIS LINE MAY BE ACCOMPANIED BY STRONG WIND GUSTS OVER 50
KNOTS...LARGE HAIL...CONTINUOUS LIGHTNING...AND VERY HEAVY RAIN AS
IT MOVES THROUGH.

IN GENERAL...EXPECT CONDITIONS RANGING FROM IFR TO MVFR WITHIN
THE CONVECTION...WITH MVFR TO VFR CONDITIONS IN HAZE/FOG
CONTINUING OUTSIDE OF IT.

BEHIND THE PASSAGE OF THIS SYSTEM...MORE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE
AREA ON MONDAY GIVEN THE CONTINUED VERY WARM AND HUMID AIRMASS.
REDUCTIONS TO IFR/MVFR WILL AGAIN LIKELY WITHIN ANY CONVECTIVE
ACTIVITY.

OUTLOOK...
TUESDAY...MAINLY VFR.
WEDNESDAY THROUGH FRIDAY...VFR.

&&

.MARINE...
UPDATE AS OF 910 PM...THE FORECAST HAS BEEN UPDATED ONCE AGAIN TO
ACCOUNT FOR THE MCS WORKING ACROSS LAKE ONTARIO...WHICH HAS
STARTED TO BOW OUT AND HAS TURNED MORE TOWARD WESTERN NEW
YORK...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 690
UNTIL 3 AM FOR MUCH OF LAKE ONTARIO AND ALL OF EASTERN LAKE ERIE.
STRONG WINDS...HAIL...AND CONTINUOUS LIGHTNING WILL ACCOMPANY THE
STORMS AS THEY MOVE THROUGH THE AREA THROUGH THE EARLY OVERNIGHT

FOLLOWING TONIGHTS ACTIVITY...MORE SCATTERED TO NUMEROUS SHOWERS AND
STORMS WILL BE POSSIBLE THE REMAINDER OF THE DAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TAN
NEAR TERM...JJR/SFM
SHORT TERM...TAN
LONG TERM...TAN
AVIATION...JJR
MARINE...SFM/TAN
Hazardous weather outlook, Aug 9, 7:36 AM EDT, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
736 AM EDT SUN AUG 9 2009

LEZ020-NYZ001>008-010>014-019>021-085-101145-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
736 AM EDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
WESTERN AND NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON
AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE
REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW
UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON
SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT
INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO
DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY
HAZARD BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE
PRIMARY RISK WILL BE ISOLATED DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-SLZ022-024-101145-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
736 AM EDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON
AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE
REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW
UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON
SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT
INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO
DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY
HAZARD BEING STRONG WINDS AND LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE
PRIMARY RISK WILL BE ISOLATED GUSTY WINDS AND LOCALLY HIGHER
WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Aug 9, 10:53 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1053 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     BATAVIA                 43.00N 78.18W
08/09/2009                   GENESEE            NY   LAW ENFORCEMENT

            TREE FELL ON HOUSE

1016 PM     TSTM WND DMG     WEST SENECA             42.84N 78.75W
08/09/2009                   ERIE               NY   LAW ENFORCEMENT

            LARGE LIMB DOWN

1015 PM     TSTM WND DMG     BATAVIA                 43.00N 78.18W
08/09/2009                   GENESEE            NY   LAW ENFORCEMENT

            TREE IN ROAD

1020 PM     TSTM WND DMG     CALEDONIA               42.98N 77.86W
08/09/2009                   LIVINGSTON         NY   LAW ENFORCEMENT

            LINES DOWN

1034 PM     TSTM WND DMG     AVON                    42.91N 77.75W
08/09/2009                   LIVINGSTON         NY   LAW ENFORCEMENT

            LARGE LIMB DOWN

1038 PM     TSTM WND DMG     LEICESTER               42.77N 77.90W
08/09/2009                   LIVINGSTON         NY   LAW ENFORCEMENT

            WIRES DOWN

&&

MPUKAJLO
Local storm report, Aug 9, 11:11 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1111 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     TSTM WND DMG     ONTARIO                 43.22N 77.28W
08/09/2009                   WAYNE              NY   LAW ENFORCEMENT

            WIRE DOWN

&&

MPUKAJLO
Local storm report, Aug 9, 11:38 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1138 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     MARINE TSTM WIND 1 WNW DUNKIRK           42.49N 79.35W
08/09/2009  M44 MPH          CHAUTAUQUA         NY   BUOY

&&

SAGE
Local storm report, Aug 9, 11:45 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1145 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     ATTICA                  42.87N 78.28W
08/09/2009                   WYOMING            NY   LAW ENFORCEMENT

            TREE DOWN

1032 PM     TSTM WND DMG     COVINGTON               42.85N 78.02W
08/09/2009                   WYOMING            NY   LAW ENFORCEMENT

            TREES DOWN IN ROAD

1041 PM     TSTM WND DMG     SHELDON CENTER          42.74N 78.39W
08/09/2009                   WYOMING            NY   LAW ENFORCEMENT

            TREES/WIRES DOWN

&&

MPUKAJLO
Local storm report, Aug 9, 11:55 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1155 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      SARDINIA                42.53N 78.50W
08/09/2009                   ERIE               NY   TRAINED SPOTTER

            ROUTE 39 CLOSED DUE TO FLOODING. TRAFFIC BEING REROUTED

&&

MPUKAJLO
Local storm report, Aug 10, 12:22 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1222 AM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     FLASH FLOOD      SILVER CREEK            42.54N 79.17W
08/09/2009                   CHAUTAUQUA         NY   COUNTY OFFICIAL

            EXTENSIVE STREET AND BASEMENT FLOODING. LAKE SHORE
            HOSPITAL ER FLOODED.

&&

SAGE

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:04 PM EDTFlash Flood WarningBUFWayne3 hr
Aug 9, 8:41 PM EDTSpecial Marine WarningBUF94 min
Aug 9, 8:58 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Niagara, Orleans92 min
Aug 9, 9:17 PM EDTFlash Flood WarningBUFCayuga, Wayne3 hr
Aug 9, 9:28 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming77 min
Aug 9, 9:44 PM EDTSpecial Marine WarningBUF91 min
Aug 9, 10:08 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming67 min
Aug 9, 10:19 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Livingston, Wyoming71 min
Aug 9, 10:28 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne65 min
Aug 9, 10:50 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Livingston, Ontario and 1 more70 min
Aug 9, 10:59 PM EDTFlash Flood WarningBUFWayne64 min
Aug 9, 11:18 PM EDTSpecial Marine WarningBUF57 min
Aug 9, 11:26 PM EDTFlash Flood WarningBUFAllegany, Cattaraugus, Chautauqua, Erie3 hr
Aug 10, 12:01 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua59 min
Aug 10, 3:18 AM EDTRiver Flood WarningBUFErie10 hr
Aug 10, 4:25 AM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more17 hr
Aug 10, 4:40 AM EDTSmall Craft AdvisoryBUF10 hr
Aug 10, 5:15 AM EDTFlash Flood WarningBUFGenesee, Niagara, Orleans109 min
Aug 10, 6:02 AM EDTFlash Flood WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne109 min
Aug 10, 6:38 AM EDTSpecial Marine WarningBUF52 min
Aug 10, 6:43 AM EDTFlash Flood WarningBUFChautauqua3 hr
Aug 10, 9:33 AM EDTRiver Flood WarningBUFErie, Wyoming4 hr
Aug 10, 2:40 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne55 min
Aug 10, 2:52 PM EDTFlash Flood WarningBUFChautauqua76 min
Aug 10, 3:17 PM EDTSevere Thunderstorm WarningBUFWayne58 min
Aug 10, 3:46 PM EDTAreal Flood AdvisoryBUFWayne6 hr
Aug 10, 4:13 PM EDTSevere Thunderstorm WarningBUFCayuga20 min
Aug 10, 4:50 PM EDTSevere Thunderstorm WarningBUFNiagara30 min
Aug 10, 5:08 PM EDTFlash Flood WarningBUFNiagara45 min
Aug 10, 5:12 PM EDTSpecial Marine WarningBUF40 min
Aug 10, 5:45 PM EDTSpecial Marine WarningBUF99 min
Aug 10, 6:21 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne54 min
Aug 10, 6:50 PM EDTSevere Thunderstorm WarningBUFWayne55 min
Aug 10, 7:00 PM EDTSpecial Marine WarningBUF43 min
Aug 10, 7:08 PM EDTFlash Flood WarningBUFWayne3 hr
Aug 10, 7:41 PM EDTFlash Flood WarningBUFCayuga3 hr

Nearby

River Flood Warnings in New York, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.